MAUDE Adverse Event Report: ARTHREX, INC. HD,SYNERGYUHD4 CAMERA HEAD,AUTOCLAVABLE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

ARTHREX, INC. HD,SYNERGYUHD4 CAMERA HEAD,AUTOCLAVABLE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number HD,SYNERGYUHD4 CAMERA HEAD,AUTOCLAVABLE
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that there was a smoke development at the synergy console, at the connector of the camera head during surgery.The device smelled charred and it was not able to turn on the device.Both affected items will be sent in ar-3200-0021, sn: (b)(4) and ar-3210-0018 sn: (b)(4).They also reported that the amount of smoke was so much that they had to remove the patient in the meantime from the operation room.Update 12-march-2019.They stopped the surgery, removed the patient and then brought back the patient later.
 
Additional Manufacturer Narrative
Additional information has been added to the event description.Complaint was not confirmed.The device was tested and functional requirements were met.The device was burned in for four hours.After burn-in, three temperature readings were taken and they all met specifications.The device was also tested with ar-3200-0021, sn: (b)(4) (refer to mdr case-2019-18635-1).The evaluation found that the root cause of the issue associated with the reported event was not related to camera head (b)(4).The reported event of 'it was reported that there was a smoke development at the synergy console, at the connector of the camera head during surgery.The device smelled charred and it was not able to turn on the device.
 
Event or Problem Description
It was reported that there was a smoke development at the synergy console, at the connector of the camera head during surgery.The device smelled charred and it was not able to turn on the device.Both affected items will be sent in ar-3200-0021 sn: (b)(4) and ar-3210-0018 sn: (b)(4).They also reported that the amount of smoke was so much that they had to remove the patient in the meantime from the operation room.Update 12-march-2019: they stopped the surgery, removed the patient and then brought back the patient later.Update 04-april-2019: the surgery didn't last any longer, there was no harm for anybody.Nothing remain inside the patient.No new anaesthesia had to be given and the patient did not have to be taken out of the anaesthesia.Update 24-april-2019: the performed surgery was an shoulder arthroscopy.The surgery was completed successfully with a different device.It was not necessary to change the surgical technique or perform a second surgery.No adverse event reported by the customer.

Brand Name
HD,SYNERGYUHD4 CAMERA HEAD,AUTOCLAVABLE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8457834
Report Number1220246-2019-00983
Device Sequence Number3057123
Product Code GCJ
UDI-Device Identifier00888867224056
UDI-Public00888867224056
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K153218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHD,SYNERGYUHD4 CAMERA HEAD,AUTOCLAVABLE
Device Catalogue NumberAR-3210-0018
Device Lot NumberNB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date08/08/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;